Announcement

Collapse
No announcement yet.

Recall of Main St. Pharmacy products: FL DoH identifies facilities that received suspect products

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Recall of Main St. Pharmacy products: FL DoH identifies facilities that received suspect products

    FOR IMMEDIATE RELEASE

    Contact: DOH Communications
    May 29, 2013 (850) 245-4111


    FLORIDA DEPARTMENT OF HEALTH PROVIDES UPDATE ON MULTISTATE EPIDEMIOLOGICAL INVESTIGATION ASSOCIATED WITH STEROID INJECTIONS



    TALLAHASSEE
    - The Florida Department of Health (DOH) today confirmed 13 cases of adverse reactions associated with steroid injections of methylprednisolone acetate (MPA). DOH is working with the Food and Drug Administration (FDA), Centers for Disease Control and Prevention (CDC), state partners and other state health departments to monitor nationwide reports of adverse reactions associated with MPA products compounded at Main Street Family Pharmacy, LLC.(Main Street), of Newbern, TN.

    To date, no reports of meningitis or life-threatening infections have been reported. At this time, each of Florida’s currently identified cases of adverse reaction are associated with skin abscesses following intra-muscular injections of MPA.

    Additionally, DOH was notified of one additional Florida facility in receipt of Main Street products, bringing Florida’s total number of facilities in receipt of Main Street products to four.
    At this time, the current list includes: Southern Healthcare Rural Health Clinic of Bonifay, Family Health Care of Chipley, The Back Center of Melbourne and Dr. Parvesh Bansal, also of Melbourne. DOH has notified each of these facilities and is currently working with them to notify patients who may have been exposed.

    Main Street has voluntarily initiated a recall of all sterile products, including MPA, in cooperation with state and federal authorities. Out of an abundance of caution, the FDA recommends all health care providers stop using any sterile products from Main Street and isolate them until further guidance is provided.

    Any Florida health care licensee requiring assistance to report a potential adverse reaction following an injection of MPA is encouraged to contact their local county health department. The exact source of these adverse reactions is unknown at this time and DOH will continue working with state and federal partners throughout this ongoing investigation.

    The Florida Department of Health works to protect, promote & improve the health of all people in Florida through integrated state, county, & community efforts.

    A video statement from the Department regarding this investigation will soon be able available on our DOH Online Newsroom. Follow us on Twitter at @HealthyFla and on Facebook. For news story ideas, interviews, videos and more from DOH Communications visit the DOH Online Newsroom.

    xhttp://newsroom.doh.state.fl.us/wp-content/uploads/newsroom/2013/05/05.2913INFECTIONUPDATECDC.pdf



    "What information consumes is rather obvious: it consumes the attention of its recipients. Hence a wealth of information creates a poverty of attention, and a need to allocate that attention efficiently among the overabundance of information sources that might consume it." - Herbert Simon

    "The benefits of education and of useful knowledge, generally diffused through a community, are essential to the preservation of a free government." - Sam Houston

  • #2
    Re: Recall of Main St. Pharmacy products: FL DoH identifies facilities that received suspect products

    [Source: Florida Department of Health, full text: (LINK).]
    Main Street Family Pharmacy: Injections Investigation

    By editor01 on <ABBR>May 30, 2013</ABBR>
    <ABBR></ABBR>
    <ABBR></ABBR>
    <ABBR></ABBR>The Florida Department of Health (DOH) is partnering with the Food and Drug Administration (FDA), Centers for Disease Control and Prevention (CDC), state partners and other state health departments to monitor reports of adverse reactions associated with steroid injections of methylprednisolone acetate (MPA) compounded at Main Street Family Pharmacy, LLC., of Newbern, TN.

    View DOH’s May 29, 2013 Video Statement regarding Florida cases of adverse reaction following injections of MPA : http://www.youtube.com/watch?v=BLgfwT0KWDM&feature=youtu.be

    -
    ------

    Comment

    Working...
    X